My weight gain from diabetes meds..

dbeaumarie
By dbeaumarie Latest Reply 2010-02-09 22:11:51 -0600
Started 2010-02-09 17:26:27 -0600

I am so stressed and disgused with the 60 lbs that I have gained from just taking the medications to control the diabetes… I look like this fat pregnant telletubbie…I am so sad and do not know why it is hard for me to get back to normal size..I have diet, eat right foods and exercise and nothing is leaving me..truly it is a shame…I am very sad right now.


7 replies

Zimoss
Zimoss 2010-02-09 22:11:51 -0600 Report

depending on your meds weight gain is unfortunately a side effect of the medications. that is not entirely a bad thing, as it means your body is able to use the sugar/ carbs you are eating.

Byetta is a good choice for many and in some causes weight loss.

Symilin is similar to Byetta, but is approved for those who use insulin.

Metformin in its many forms usually doesn't cause weight gain, but is poorly tolerated by many people.

Insulin - can go either way I initially gained weight, but have since maintained or lost weight on it… I guess it really just depends on the person.

as you can see those are jsut a few ideas to discuss with your doctor… I hope you cam get the weight gain under control, it jsut makes diabetes worse.

good luck

JulieC
JulieC 2010-02-09 20:12:33 -0600 Report

You might want to talk to your doctor about Byetta..it lowers your blood sugar but also helps you loose weight. Been on it a month or so now..have lost 15lbs! Few side affects you have to work out…but I really like it.

2sweet2eat
2sweet2eat 2010-02-09 18:30:54 -0600 Report

I gained 22lbs on Actos.I spoke with my Dr.he switched my medication.Speak to your Dr and express your concern.You have the final word about your care.

JulieC
JulieC 2010-02-09 20:10:16 -0600 Report

I gained 35 lb in 2 months on Actos, hated that stuff..off it now and fell so much better.

Jeannie Holmes
Jeannie Holmes 2010-02-09 17:56:20 -0600 Report

Been there done that! Wish I'd known what was going to happen on the meds. Don't know what good it would have done at the time. Still have to take them. Hang in there. and just keep trying.
Hugs.!

Harlen
Harlen 2010-02-09 17:46:21 -0600 Report

Thats why I got off them and got on insulin and now slowly dropping again
I was so mad that they didnt tell me that they would to that to me.
Its a hard thing to go to the shots but they work and I am not gaining wate any more thank god
Best wishes
Harlen

Next Discussion: sleep »